MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX & VOYAGER NC; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX & VOYAGER NC; CORONARY DILATATION CATHETER
Model Number 1012446-15
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot and relabeled lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot or relabeled lot.In this case, the device was prepped prior to use with no issue/ leak noted.The investigation determined the reported difficulty to advance and balloon rupture appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement, the balloon catheter encountered resistance with the moderately calcified, mild tortuous, and 90% stenosed anatomy, likely causing damage to the outer surface of the balloon resulting in the reported balloon rupture during the first inflation at 14 atmospheres.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified, moderately tortuous distal right coronary artery that was 90% stenosed.The 2.25x15mm nc trek balloon dilatation catheter met resistance with the anatomy during advancement.The balloon ruptured at 14atm on the first inflation.The device was replaced with a new non-abbott nc balloon to continue the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK RX & VOYAGER NC
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10617153
Report Number2024168-2020-08192
Device Sequence Number11420849
Product Code LOX
UDI-Device Identifier08717648151705
UDI-Public08717648151705
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1012446-15
Device Catalogue Number1012446-15
Device Lot Number90319G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1